Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Marquette, MI

June 10, 2008Luce County, Schoolcraft County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 10, 2008, 1:29 PM EDT for Luce County, Schoolcraft County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2008, 1:29 PM EDT (17:29 UTC)
Expired
Jun 10, 2008, 2:30 PM EDT
In force
61 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon

Counties Luce County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 161 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 5.5 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 101729
SVRMQT
MIC095-153-101830-
/O.NEW.KMQT.SV.W.0013.080610T1729Z-080610T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
129 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCE COUNTY IN EASTERN UPPER MICHIGAN
  NORTHEASTERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN

* UNTIL 230 PM EDT

* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
  MCMILLAN TO SENEY...OR ALONG A LINE EXTENDING FROM 12 MILES
  NORTHWEST OF NEWBERRY TO 18 MILES WEST OF NEWBERRY. THE LINE WAS
  MOVING SOUTHEAST AT 13 MILES PER HOUR. THESE STORMS ARE CAPABLE OF
  PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MCMILLAN...FOUR MILE CORNER...HELMER...VAN MEER...DOLLARVILLE AND
  NEWBERRY...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4624 8523 4624 8584 4632 8608 4663 8568
      4651 8522 4627 8523 4626 8522
TIME...MOT...LOC 1729Z 298DEG 11KT 4649 8562 4634 8587

$$

MRD
2 follow-up statements
000 
WWUS53 KMQT 101758
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
157 PM EDT TUE JUN 10 2008

MIC153-101807-
/O.CAN.KMQT.SV.W.0013.000000T0000Z-080610T1830Z/
SCHOOLCRAFT MI-
157 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN
SCHOOLCRAFT COUNTY...

DOPPLER RADAR INDICATED THAT THE STORMS HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WARNINGS AND FORECASTS.

$$

MIC095-101830-
/O.CON.KMQT.SV.W.0013.000000T0000Z-080610T1830Z/
LUCE MI-
157 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LUCE
COUNTY UNTIL 230 PM EDT...

AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF VAN
MEER TO 2 MILES NORTHEAST OF MCMILLAN...OR ALONG A LINE EXTENDING
FROM 15 MILES NORTHEAST OF NEWBERRY TO 7 MILES WEST OF NEWBERRY. THE
SEVERE THUNDERSTORMS WERE MOVING EAST AT 22 MILES PER HOUR. THESE
STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL.

* SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DOLLARVILLE...NEWBERRY AND SOO JUNCTION...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4624 8523 4624 8531 4624 8570 4644 8584
      4658 8545 4655 8539 4652 8523 4648 8522
      4627 8523 4625 8522
TIME...MOT...LOC 1757Z 291DEG 20KT 4652 8528 4635 8563

$$
MRD
000 
WWUS53 KMQT 101832
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
229 PM EDT TUE JUN 10 2008

MIC095-101839-
/O.EXP.KMQT.SV.W.0013.000000T0000Z-080610T1830Z/
LUCE MI-
229 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WARNING FOR LUCE COUNTY HAS EXPIRED...

THE THUNDERSTORM OVER LUCE COUNTY HAS WEAKENED...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. SOME PEA 
SIZED HAIL AND GUSTY WINDS ARE STILL POSSIBLE IN NEWBERRY AND SOO 
JUNCTION THROUGH 330 PM.

$$
MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:30 AM EDT, 11 hours 59 minutes earlier.

Area forecast discussion, Jun 10, 1:30 AM EDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
130 AM EDT TUE JUN 10 2008

UPDATED FOR 06Z TAF ISSUANCE

.UPDATE...

UPDATED TO LOWER TEMPS A COUPLE OF DEGREES TO REFLECT MORE
AGGRESSIVE PUSH OF COOL AIR FM ONTARIO. WINDS HAVE TURNED N FASTER
OVER LK SUP THAN EARLIER FCST TO THE S OF PRES RISES OVER ONTARIO.
ISOLD -SHRA NOTED OVER WRN LK SUP...BUT THESE SHRA SHOULD HAVE A
HARD TIME PUSHING FARTHER E INTO THE FA WITH LOSS OF DIURNAL HTG...
VERY DRY LLVL AIR SHOWN ON 00Z GRB/MPX RAOB AND TAMDAR SDNG FM
DLH...AND SLOW EWD MVMNT OF UPR LO OVER NW MN THAT WOULD IMPLY
ABSENCE OF SGNFT ENUF DPVA/DYNAMICS TO BREAK MID LVL CAPPING SHOWN
ON NEARBY SDNGS.

&&

.SYNOPSIS...

RUC ANALYSIS AND IR SATELLITE SHOW AN UPPER LEVEL LOW SPINNING OVER
NORTH DAKOTA. AN UPPER LEVEL RIDGE REMAINS ACROSS THE EAST
COAST...BRINGING RECORD HIGH TEMPERATURES TO THAT REGION OF THE U.S.
ANOTHER UPPER LEVEL LOW REMAINS JUST OFF THE BRITISH COLUMBIA COAST.
AT THE SURFACE...LOW PRESSURE IS CURRENTLY OVER EASTERN LAKE
SUPERIOR...WITH A FRONT EXTENDING ACROSS LOWER MICHIGAN INTO THE
CENTRAL PLAINS. THIS FRONT BROUGHT SHOWERS AND ISOLATED
THUNDERSTORMS TO THE AREA LAST NIGHT...AND IS CURRENTLY CAUSING
SEVERE WEATHER FARTHER TO THE SOUTH. WHILE SKIES WERE OVERCAST THIS
MORNING...CLOUDS HAVE SINCE SCATTERED OUT DURING THE AFTERNOON. A
LAKE BREEZE BOUNDARY FROM LAKE SUPERIOR IS EVIDENT IN BOTH SURFACE
OBSERVATIONS AND RADAR RETURNS. AT 18Z THE TEMPERATURE AT MUNISING
WAS 56 DEGREES...WITH DOE LAKE UP TO 80 DEGREES. A ROGUE SHOWER
DEVELOPED ALONG THE LAKE BREEZE BOUNDARY EARLIER...BUT WAS EXTREMELY
SHORT-LIVED. ONE OR TWO OTHER SHOWERS MAY DEVELOP DURING THE NEXT
HOUR OR TWO...BUT ANY SUCH SHOWERS WILL BE FEW AND FAR BETWEEN.
WINDS REMAIN GUSTY OVER THE KEWEENAW PENINSULA...ALTHOUGH WINDS
SHOULD DIE DOWN DURING THE EVENING HOURS.

&&

.SHORT TERM (TONIGHT AND TUESDAY)...

UPPER LEVEL LOW SHOULD BE OVER ONTARIO BY 12Z TUESDAY. ALTHOUGH MUCH
OF THE REGION SHOULD BE IN THE DRY SLOT...NAM SHOWS SOME SHORTWAVE
ENERGY PASSING OVER LOWER MICHIGAN AND PASSING OVER THE SOO.
Q-VECTOR CONVERGENCE AND ISENTROPIC CHARTS SHOW THAT BEST FORCING
FOR PRECIPITATION SHOULD REMAIN EAST OF THE FORECAST AREA...SO HAVE
NOT INCLUDED POPS FOR THE EASTERN PORTION OF THE CWA. LAST 3 RUNS OF
THE NAM HAVE GENERATED SOME PRECIPITATION OVER THE WESTERN HALF OF
THE PENINSULA DURING THE EVENING HOURS...AND THE 12Z RUN OF THE
LOCAL HI-RES WRF-ARW RUN ALSO SUPPORTS THIS POSSIBILITY.
HOWEVER...BOTH OF THESE MODELS ARE SHOWING INVERTED-V PROFILES...SO
THE MORE LIKELY OUTCOME IS LOW TO MID LEVEL CLOUDS WITH NO
PRECIPITATION. ALL MODELS SHOW AN INCREASE IN MOISTURE AFTER
MIDNIGHT...ALTHOUGH MODELS ARE NOT GENERATING PRECIP DURING THIS
TIME PERIOD. WITH GREATER CLOUD COVER PREDICTED...DECIDED TO
SLIGHTLY RAISE LOW TEMPERATURES AS LESS RADIATIONAL COOLING SHOULD
OCCUR.

UPPER LEVEL TROUGH MOVING THROUGH THE AREA TOMORROW WILL ACT AS A
LIFTING MECHANISM FOR PRECIPITATION DURING THE DAY. CAPE VALUES DO
NOT INCREASE UNTIL LATE MORNING AS TEMPERATURES INCREASE...SO
AFTERNOON APPEARS TO BE THE MOST LIKELY TIME PERIOD FOR CONVECTION
TO OCCUR. WITH FREEZING HEIGHTS AROUND 8000 FT...WOULD NOT BE
SURPRISED IF THERE WERE ONE OR TWO REPORTS OF HAIL ACROSS THE AREA.
DID NOT MAKE ANY CHANGES TO WX/POP GRIDS...AS THE PREVIOUS FORECAST
HAD A GOOD HANDLE ON TIMING OF PRECIP.

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...

LOW POPS EARLY TUE EVENING WITH ANY RESIDUAL CONVECTION THAT COULD
BE AROUND TO START THE EVENING. SFC FRONT SLIPS TO SOUTH OF CWA BY
LATE EVENING SO MOST PCPN SHOULD END BY THAT TIME. NAM/GFS AND LOCAL
WRF-ARW ALL POINT TO SHARP H85 FRONT AND 2D FRONTOGENESIS FORMING
AFT 06Z WED AND HANGING AROUND INTO THE MORNING HOURS ON WED. H85
WINDS SW OVR MN/WI AND MORE W/NW OVR UPR MI. BKN PCPN SHOULD DEVELOP
ON THIS H85 FRONT. H85 TD FIELDS INDICATE A SHARP RIBBON OF
SHOWERS...POSSIBLE THUNDER...ALONG THE H85 FRONT. USED 20 POPS OVR
SOUTHERN HALF OF THE CWA ALONG THIS ELEVATED BOUNDARY...BUT COULD
END UP SEEING MOST PCPN STAYING TO THE SOUTH. FRONTOGENESIS DOES
PERSIST INTO THE AFTN...BUT BY AFTN MOISTURE RETURN BEGINS TO SPREAD
INTO FAR WESTERN REACHES OF UPR GREAT LAKES.

SHOWERS AND THUNDERSTORMS SHOULD DEVELOP UPSTREAM OVR MN AND WEST WI
CLOSER TO BETTER CONVERGENCE AT H85 AND NEAR PROGGED SFC WARM
FRONT. UPR RIDGE STILL CENTERED OVR CNTRL UPR MI 00Z THU AND AREA
STILL WITHIN INFLUENCE OF SFC RIDGE SHOULD KEEP MAJORITY OF THE PCPN
TO THE SOUTHWEST OF CWA THROUGH WED EVENING. TRIMMED POPS BACK OVR
WESTERN UPR MI DURING THE DAY. THEN...FOLLOWING THE ECMWF...SFC WARM
FRONT SHOULD BE IN VCNTY OF NORTHERN WI BY 12Z THU WHILE H85 FRONT
SURGES THROUGH MUCH OF UPR MI WITH TIGHTEST TEMP GRADIENT NORTHERN
LK SUPERIOR INTO ONTARIO. SOUTH H85 WINDS TO 50KT SHOULD PROPEL
PORTION OF AFTN/EVENING CONVECTION ACROSS CWA THROUGH WED NIGHT INTO
EARLY THU MORNING. BY THU AFTN...MOST THUNDERSTORMS WILL LIKELY BE
ACROSS MN AND ONTARIO NEAR H85 FRONT AND IN VCNTY OF MID LEVEL
HEIGHT FALLS. H85 THERMAL RIDGE (+17C)...BRIEF BUILDING
HEIGHTS...AND UPR MI WITHIN THE RIGHT EXIT REGION OF JET OVR
MN/ONTARIO...SHOULD HOLD DOWN CONVECTION MOST OF THE DAY. LULL IN
CONVECTION SHOULD END BY LATE AFTN. SHORTWAVE AND HEIGHT FALLS
PUSHING AHEAD OF MAIN UPR TROUGH OVR DAKOTAS AND H5 SPEED MAX ALONG
WITH MOISTURE ADVECTION AT H85 (TD +13C) SHOULD HELP TRIGGER
ORGANIZED CONVECTION INTO THU NIGHT. 0-6KM BULK LAYER SHEAR
INCREASES ABOVE 40KT WHILE MLCAPE (GIVEN TD NEAR 60) VALUES FM GFS
AND NAM AND SREF PROBABILITY GRAPHICS POINT TO NEAR 1000 J/KG INTO
SCNTRL CWA. BY FAR...BETTER COMBO OF SHEAR AND ML CAPES AOA 2000J/KG
SET UP TO THE SOUTH OVR WI/IL. IF WARM FRONT HANGS UP TO THE SOUTH
AND/OR ANOTHER SFC TROUGH/WIND SHIFT DEVELOPS OVR SOUTHERN MN INTO
WI...WOULD EXPECT BEST CHANCE OF SEVERE WEATHER TO OCCUR CLOSER TO
MORE ROBUST INSTABILITY. CANNOT COUNT SVR POTENTIAL OUT OVR UPR MI
THOUGH AS STRONG COLD FRONT MOVING IN FM THE WEST INTERACTS WITH SFC
BASED INSTABILITY.

12Z GFS/ECMWF QUICKER IN BLOWING COLD FRONT THROUGH CWA BY FRI AFTN.
SCENARIO WOULD LIMIT POTENTIAL FOR ANY ADDITIONAL CONVECTION ON
FRIDAY. THIS IS THE FIRST TIME BOTH GFS/ECMWF INDICATED LIMITED PCPN
POTENTIAL ON FRIDAY. KEPT CHANCE POPS FOR NOW...BUT IF THESE TRENDS
HOLD UP...FRIDAY WOULD END UP DRY. WEEKEND PCPN POTENTIAL SEEMS
PRETTY MINIMAL...ESPECIALLY SAT AS ECMWF AND HPC HAND DRAWN PROGS
SHOW UPR MI BTWN FRONTAL SYSTEMS. WEAK FRONT COULD DROP IN FOR SUN
SO HAVE KEPT SOME CHANCE POPS DURING THAT TIME. UPR TROUGH DIGGING
INTO ONTARIO/H5 TEMPS OF -20C ON MONDAY COULD TRIP SOME AFTN
CONVECTION. MAJORITY OF COLDER TEMPS ALOFT/STEEPER LAPSE RATES STAY
MORE INTO ONTARIO SO WILL NOT ADD ANY PCPN TO NEXT MONDAY ATTM.

&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

EXPECT VFR WX AT CMX TO GIVE WAY TO SOME FOG/ST WITH MVFR/IFR CIGS
AND VSBY EARLY THIS MRNG AS SHALLOW COOL WEDGE TO THE NE GRDLY MOVES
INTO THE KEWEENAW TO THE S OF BLDG HI PRES IN ONTARIO. VFR
CONDITIONS SHOULD PREVAIL THRU THE NGT AT SAW WITH ENUF MID/HI CLD
TO RESTRICT RADIATION FOG DVLPMNT IN SPITE OF LGT WINDS. APRCH OF
FAIRLY STRG SHRTWV FM MN LATER TDAY WL TRIGGER SOME SHRA/TSRA ACRS
UPR MI. THE TSRA WL BE PSBL ONLY AT SAW WHERE THE COMBINATION OF
DIURNAL HTG/LK BREEZE CNVGC WL SUPPORT STRONGER CNVCTN. LO CLDS WITH
SLOWLY IMPROVING CONDITIONS TO MVFR WL LINGER AT CMX THRU THE DAY
AND THEN ONLY DSPT IN THE EVNG WITH THE ARRIVAL OF DRIER AIR. ONCE
THE LK BREEZE BNDRY PASSES SAW...EXPECT LOWER MVFR CIGS TO MOVE IN
OFF LK SUP THERE BEFORE THE ARRIVAL OF DRIER LLVL AIR BREAKS UP THIS
CLD THIS EVNG.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

WINDS WILL DIMINISH DURING THE EVENING HOURS AS A RIDGE OF HIGH
PRESSURE BUILDS FROM NORTHERN ONTARIO INTO THE WESTERN GREAT LAKES
TUE. AS THE HIGH SHIFTS TO THE EAST AND LOW PRES DEVELOPS OVER THE
PLAINS EAST WINDS WILL INCREASE TO 30 KT OVER WESTERN LAKE SUPERIOR
WED AND OVER THE REST OF LAKE SUPERIOR WED NIGHT. LOOK FOR SE WINDS
TO 30 KT OVER THE EASTERN LAKE AS A TROUGH EDGES EASTWARD FROM THE
PLAINS. WINDS SHOULD DROP BELOW 20 KT ACROSS THE ENTIRE LAKE BY
FRIDAY AFTERNOON.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...KC
SYNOPSIS/SHORT TERM...TAG
LONG TERM...JLA
AVIATION...KC
MARINE...TAG
Hazardous weather outlook, Jun 10, 5:46 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
546 AM EDT TUE JUN 10 2008

MIZ002-004>007-009>014-084-085-111215-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
546 AM EDT TUE JUN 10 2008 /446 AM CDT TUE JUN 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY AWAY FROM LAKE
SUPERIOR DURING THE AFTERNOON AND EARLY EVENING. IN ADDITION TO
CLOUD TO GROUND LIGHTNING...SOME OF THE STORMS COULD PRODUCE HAIL
UP TO THE SIZE OF PENNIES.

AREAS OF FOG NEAR THE LAKE SUPERIOR SHORELINE WILL DISSIPATE WEST
TO EAST THIS AFTERNOON. VISIBILITIES MAY DROP TO ONE QUARTER OF A
MILE IN THE FOG.

THERE IS A CHANCE OF THUNDERSTORMS NEAR MENOMINEE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS ACROSS THE WEST HALF OF
UPPER MICHIGAN ON WEDNESDAY...ACROSS ALL OF THE AREA WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT...OVER CENTRAL UPPER MICHIGAN FRIDAY
MORNING...AND ACROSS ALL OF THE AREA SATURDAY NIGHT INTO SUNDAY.
THUNDERSTORMS LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT COULD
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SOUTH HALF OF UPPER
MICHIGAN THIS AFTERNOON...AND ACROSS ALL OF WEST AND CENTRAL UPPER
MICHIGAN LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT.

MIZ001-003-111215-
KEWEENAW-NORTHERN HOUGHTON-
546 AM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE FROM LATE THIS MORNING THROUGH THIS
AFTERNOON. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARD FROM
THE STORMS.

AREAS OF FOG WILL PERSIST THROUGH EARLY THIS AFTERNOON.
VISIBILITIES MAY DROP TO ONE QUARTER OF A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY.
THUNDERSTORMS LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT
COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT.

LSZ162-240>251-263>267-111215-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
546 AM EDT TUE JUN 10 2008 /446 AM CDT TUE JUN 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE FROM LATE THIS MORNING THROUGH THIS
AFTERNOON. LIGHTNING WILL BE THE MAIN HAZARD FROM THE STORMS.

AREAS OF FOG WILL DISSIPATE WEST TO EAST THIS AFTERNOON.
VISIBILITIES MAY DROP TO ONE QUARTER OF A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY.
THUNDERSTORMS LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT
COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT.

LMZ221-248-250-111215-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
546 AM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY THIS AFTERNOON AND
EARLY THIS EVENING. IN ADDITION TO LIGHTNING...SOME OF THE
STORMS COULD PRODUCE HAIL UP TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY MORNING...AND AGAIN SATURDAY NIGHT INTO SUNDAY.
THUNDERSTORMS LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT COULD
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND FROM LATE
THURSDAY AFTERNOON INTO THURSDAY NIGHT.

AJ

In the hours before

Special weather statement, Jun 10, 12:29 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1229 PM EDT TUE JUN 10 2008

MIZ006-007-085-101715-
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
1229 PM EDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT FOR ALGER...LUCE AND SCHOOLCRAFT
COUNTIES UNTIL 115 PM EDT...

AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF SENEY...OR 13 MILES SOUTH OF
GRAND MARAIS.  THIS STORM WAS MOVING NORTHEAST AT 18 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 35 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SNYDER LAKE AND PINE STUMP JUNCTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD
Special weather statement, Jun 10, 12:35 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1235 PM EDT TUE JUN 10 2008

MIZ004-101700-
BARAGA-
1235 PM EDT TUE JUN 10 2008

...SIGNIFICANT WEATHER ALERT FOR BARAGA COUNTY UNTIL 100 PM EDT...

AT 1230 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR COVINGTON...OR 19 MILES SOUTH OF LANSE.  THESE STORMS WAS
MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  COVINGTON.
  HERMAN.
  CRAIG LAKE STATE PARK.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TG

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:51 PM EDTSevere Thunderstorm WarningMQTAlger, Luce, Schoolcraft39 min
Jun 10, 2:57 PM EDTSevere Thunderstorm WarningMQTLuce, Schoolcraft63 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.